MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA HEAD 12/14 32X0; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX DELTA HEAD 12/14 32X0; PROSTHESIS, HIP
Catalog Number 00-8775-032-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Femoral stem press-fit collarless 12/14 neck taper standard body extended neck offset size 11 117 mm stem length cementless item#: 00786401120, lot#: 64960534.G7 longevity high wall 32mm d item#: 20123204, lot#: 64580197.Bone screw self-tapping 6.5 mm dia.35 mm length item#: 00625006535, lot#: j7259867.Bone screw self-tapping 6.5 mm dia.25 mm length item#: 00625006525, lot#: j7278087.G7 osseoti multihole 50mm d item#: 110010263, lot#: 65210707.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported from a clinical study that a patient underwent a right total hip arthroplasty.Subsequently, the patient experienced ongoing trochanteric bursitis requiring cortisone injections at 11, 16, and 19 months postop.No complications concerning the implants have been identified on x-ray.Due diligence is in process and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Corrected: h6 (component code).Review of the reported event by a health care professional found: bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The root cause of the reported event was determined to be unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX DELTA HEAD 12/14 32X0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22897818
Report Number0009613350-2025-00676
Device Sequence Number8957814
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)320224(10)3103842
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00-8775-032-02
Device Lot Number3103842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite